Hail, Rawlins
- When
- July 2, 6:50 PM MST
- Where
- Rawlins County, 12 mi SW of Atwood
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.683, -101.217
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 2, 5:38 PM MST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 638 PM MDT WED JUL 2 2003 HAVE SENT NEW ZONES OUT. FIRST...REFINED THE SLIGHT CHANCE AREA OF THUNDERSTORMS AND RAIN SHOWERS TO THE NORTHERN TWO TIERS OF COUNTIES IN OUR FORECAST AREA. TOWERING CUMULUS CLOUDS ARE CURRENTLY FORMING IN THE CONVERGENCE ZONE ALONG THE SURFACE TROUGH LINE AND ARE PROBABLY DROPPING A FEW LIGHT RAIN SHOWERS. THESE ISOLATED SHOWERS SHOULD STAY CONFINED TO THE NORTHERN SECTIONS AS THEY MOVE EAST AS THE OTHER AREAS OF CUMULUS CLOUDS FURTHER TO THE SOUTH ALONG THE TROUGH LINE HAVE BEEN DIMINISHING DURING THE PAST COUPLE OF HOURS. HAVE ALSO BROUGHT THE WINDS AND SKY COVERAGE INTO BETTER AGREEMENT WITH UPDATED GUIDANCE AND THE MOST AVIATION PRODUCTS. .GLD...NONE. LOCKHART
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 948 AM MDT WED JUL 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE AIR MASS OVER THE TRI-STATE WILL BE HOT TODAY. THIS WILL PRODUCE A STRONG CAP IN THE ATMOSPHERE WHICH WILL INHIBIT CONVECTIVE DEVELOPMENT TODAY. A FEW THUNDERSTORMS WILL DEVELOP ACROSS WESTERN KIT CARSON AND WESTERN YUMA COUNTIES LATE THIS AFTERNOON WHERE THE CAP WILL BE WEAKER. SOME OF THOSE STORMS COULD PRODUCE STRONG WIND GUSTS. HIGH TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL PRODUCE EXTREME FIRE CONDITIONS TODAY. BURNING TRASH OR DEBRIS IS NOT RECOMMENDED. HEAT INDICES WILL REACH AROUND 105 DEGREES THIS AFTERNOON...SO DRINK PLENTY OF WATER TO REMAIN HYDRATED. IF YOU FEEL FAINT IN THE HEAT...GO INSIDE AN AIR CONDITIONED BUILDING IMMEDIATELY. ON AVERAGE HEAT KILLS 175 CITIZENS NATIONWIDE EACH YEAR...SO TAKE THE THREAT OF DANGEROUS HEAT SERIOUSLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF LATE DAY AND EVENING THUNDERSTORMS THURSDAY NIGHT THROUGH TUESDAY. HIGH TEMPERATURES WILL AGAIN BE HOT THURSDAY AND FRIDAY...ESPECIALLY EAST OF A TRENTON NEBRASKA TO LEOTI KANSAS LINE. HEAT INDICES IN THAT AREA WILL BE AROUND 105 DEGREES DURING THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MENTZER
The Goodland radar (KGLD), 54 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367322, 5367323.